MAUDE Adverse Event Report: LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE

LEONHARD LANG GMBH MEGADYNE; ELECTROSURGICAL DISPERSIVE ELECTRODE
Model Number RS271A30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As neither a lot number nor involved samples have been made available to the date of this report no investigation could be performed so far.The incident is reported because it is unknown if an injury exists and whether such injury had to be treated.The incident might not constitute a reportable event.We have requested further information, a questionaire to be completed and customer samples for testing but have received neither so far.We will provide a follow up report once we have received any additional information.
 
Event or Problem Description
On (b)(6) 2024 we have been informed about an incident involving a dispersive electrode.A "total hip replacement" procedure was performed at (b)(6) hospital llc, (b)(6) texas.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator had been used.The initial report was stating that ": it was reported by the sales rep that during a total hip replacement, the patient had an icd and they used a megadyne sticky pad and they put the pad on the left shoulder and the icd was not turned off.The leads were later found to be burned.They do not know if the burns were from this surgery or not.Case was successfully completed.No device will be returned." the event date was specified as "01/unk/2024".No further information was provided on the body type/weight of the patient, whether the placement site was prepped, the orientation of the dispersive electrode relative to the surgical area, the duration of the procedure and the activation cycle despite repeated requests.
 
Additional Manufacturer Narrative
As neither a lot number nor involved samples have been made available to the date of this report no investigation could be performed so far.The incident is reported because it is unknown if an injury esists and whether such injury had to be treated.The incident might not constitute a reportable event.We have requested further information, a questionaire to be completed and customer samples for testing but have received neither.The initial reporter has informed us on april 2nd, 2024: "as no further information has been available at this time, the complaint is now at closed status".We therefore will also close out the investigation and the report.No conclusion can be drawn what might have caused the claimed incident.
 
Event or Problem Description
On february 15th, 2024 we have been informed about an incident involving a dispersive electrode.A "total hip replacement" procedure was performed at (b)(6) hospital llc, amarillo, texas.A megadyne dispersive electrode catalog number 0855c (our model rs271a30) and an unknown generator had been used.The initial report was stating that ": it was reported by the sales rep that during a total hip replacement, the patient had an icd and they used a megadyne sticky pad and they put the pad on the left shoulder and the icd was not turned off.The leads were later found to be burned.They do not know if the burns were from this surgery or not.Case was successfully completed.No device will be returned." the event date was specified as "01/unk/2024" no further information was provided on the body type/weight of the patient, whether the placement site was prepped, the orientation of the dispersive electrode relative to the surgical area, the duration of the procedure and the activation cycle despite repeated requests.

Brand Name
MEGADYNE
Common Device Name
ELECTROSURGICAL DISPERSIVE ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key18892494
Report Number8020045-2024-00003
Device Sequence Number7598274
Product Code GEI
UDI-Device Identifier39005531507778
UDI-Public(01)39005531507778
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063161
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRS271A30
Device Catalogue Number0855C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown